| Model Number |
10.5 MM FLIP CUTTER II |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a knee arthroscopy surgery the mechanism of the device did not work.When the surgeon used the flipcutter in the patient's knee, the spinner at the end of the flipcutter opened but could not be closed to pull the metal end out.What turns at the end of the flipcutter did not turn well and almost got stuck inside the knee.Part of the divide broke off inside the patient and the broken piece was retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 17-dec-2021: it was confirmed that a part of the mechanism broke off.
Additional Manufacturer Narrative
The complaint is not confirmed.One unpackaged ar-1204af-105 was received for investigation.Functional testing identified that the cutting tip was able to be actuated as intended.Superficial surface marks were present across the cutting tip, but no breakage was noted to the component.